I have been weaning off Pristiq 50mg with Effexor XR 75mg for the past 3 weeks. I feel extremely tired, constantly hungry and no motivation or energy whatsoever. It hasn't helped with mood at all. I want off of it. I didn't really like Pristiq all that much either, but my dr kept telling me what a good drug it was and didn't seem to want to take me off of it. I remember being on Zoloft before this, along with Wellbutrin XL, and I don't ever remember feeling so down and hopeless. I feel like maybe its that SNRIs are too much for me or something. Has anyone else had this experience? What would cause a dr to choose an SNRI over an SNRI? My dr did it when I went to increase my Zoloft. She had a lot of sample of Pristiq and suggested that I try it. I wish I hadn't. I used to have depressive episodes, but since starting Pristiq and now Effexor, I have had 2 years of persistent depression. I'm really tired of feeling so crappy all the time.
I have been on Effexor for 1 month and also have not felt so fatigued, no motivation or energy. Sometimes the doctors will listen to the Pharmacy reps that promote the newest antidepressants. There is usually incentive to do so. It is a shame.
I am slowly weaning off the Effexor. It has been the worst drug for side effects for me. I read that the best way to wean off Effexor is to get the tablets and slowly decrease it over time, which I am doing. I also read that taking Prozac is something that may work to help wean off. It is easier to wean off Prozac since it has a long half life. Not sure why your doc would wean you off Pristiq with another SNRI that can the same withdrawals.
Let me know how you are doing.
If I read your post correctly you have been trying to treat your depression unsuccessfully for over two years? It's time for a new doctor if he/she has let you be this miserable for this long! What is he/she thinking???
If it matters, I hated effexor, zoloft, and I liked Pristiq, but couldn't tolerate a particular side effect to it. I didn't like Wellbutrin XL. It made me irritable, made my stomach hurt, gave me headaches.
We are all different, but since you haven't had any success so far, please let me share with you what is so effective for me now:
I take bupropion SR 150mg, the generic version of wellbutrin SR made by Mylan pharmaceuticals. I went through the ABC's of generics also. I take bupropion SR, along with Buspar for anxiety, and I am anxiety/depression free!
It's alway worth a shot, since you are unhappy with many that you have already tried. Maybe you could talk this treatment over with your doctor?
Please keep posting. I want to hear when you start feeling better! "G"
I'm on Effexor XR 37.5 mg for 5 days & it's giving me horrible fatigue. Yrs ago I took Zoloft at 50 mgs & it worked, but last time I tried it I had aggression. Are you thinking of trying Zoloft again since it worked before? I know people who have had success at 150 mgs of Effexor XR but I cannot even up the dose to 75 mgs because of SEs.
I was on Effexor 75mg xr for 7 months, it did nothing for me at all & if I was even an hour late taking it I had horrible side effects. My pdoc switched me over to Pristiq to wean off, by slowly tapering the dose by cutting the pills. I'm on my 8th day off & I have been exhausted, dizzy-want to cry all the time, stress & anxiety which are all discontinued symptoms. I can't even concentrate and also take 25mg Adderall twice daily for ADHD. Wellbutrin & Prozac put me in the hospital. My doc likes SNRI over SSRI, I don't remember why. GO slow with your taper, I cut it to O over 6 weeks & it's hell. Tell your doc, never just stop taking the meds. Unfortunately I was told that once you try a few meds your chances of one working are less. And only 33% of people respond "good" to any antidepressant. If something has worked for you in the past it may be worth trying again. And now I've had MAJOR hair loss, about 2/3 & i am only 21.
I'm also sick of feeling depressed. I also started birth control pills a few months ago so the hair loss & depression may be from that, Struggling to get thru each day without a massive breakdown. In my opinion Effexor & Pristiq are pure poison.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Jul 2018 • 4 answers
Updated 12 Dec 2017 • 2 answers
Updated 21 Jul 2016 • 1 answer
Updated 3 Sep 2016 • 5 answers
Updated 13 Apr 2017 • 1 answer